Sudden expansion of a one-dimensional bose gas from power-law traps

Campbell, A. S, Gangardt, D. M. and Kheruntsyan, K. V. (2015) Sudden expansion of a one-dimensional bose gas from power-law traps. Physical Review Letters, 114 12: . doi:10.1103/PhysRevLett.114.125302

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ355631_OA.pdf Full text (open access) application/pdf 537.58KB 0

Author Campbell, A. S
Gangardt, D. M.
Kheruntsyan, K. V.
Title Sudden expansion of a one-dimensional bose gas from power-law traps
Journal name Physical Review Letters   Check publisher's open access policy
ISSN 1079-7114
0031-9007
Publication date 2015-03-27
Year available 2015
Sub-type Article (original research)
DOI 10.1103/PhysRevLett.114.125302
Open Access Status File (Publisher version)
Volume 114
Issue 12
Total pages 6
Place of publication College Park, United States
Publisher American Physical Society
Collection year 2016
Language eng
Abstract We analyze free expansion of a trapped one-dimensional Bose gas after a sudden release from the confining trap potential. By using the stationary phase and local density approximations, we show that the long-time asymptotic density profile and the momentum distribution of the gas are determined by the initial distribution of Bethe rapidities (quasimomenta) and hence can be obtained from the solutions to the Lieb-Liniger equations in the thermodynamic limit. For expansion from a harmonic trap, and in the limits of very weak and very strong interactions, we recover the self-similar scaling solutions known from the hydrodynamic approach. For all other power-law traps and arbitrary interaction strengths, the expansion is not self-similar and shows strong dependence of the density profile evolution on the trap anharmonicity. We also characterize dynamical fermionization of the expanding cloud in terms of correlation functions describing phase and density fluctuations.
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2016 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 5 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 4 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 07 Apr 2015, 00:21:21 EST by System User on behalf of Scholarly Communication and Digitisation Service